Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 75, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 6, 2015, 8:50 PM CDT for Craighead County, Cross County, Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 8:50 PM CDT (01:50 UTC)
- Expired
- Jul 6, 2015, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
733
WGUS54 KMEG 070150
FFWMEG
ARC031-037-111-070445-
/O.NEW.KMEG.FF.W.0075.150707T0150Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1145 PM CDT
* AT 849 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...HARRISBURG...WEINER...CHERRY VALLEY...CASH...HICKORY
RIDGE...EGYPT...WALDENBURG...GREENFIELD...FISHER...HERMAN...
SUPPLY...PITTS...DRYDEN...OTWELL...CARY...VALLEY VIEW...UNO...
MERSMAN AND FARRVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3570 9104 3588 9103 3588 9059 3536 9073
3535 9104
$$2 follow-up statements
166
WGUS74 KMEG 070305
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT MON JUL 6 2015
ARC031-037-111-070445-
/O.CON.KMEG.FF.W.0075.000000T0000Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-CRAIGHEAD AR-POINSETT AR-
1005 PM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN CROSS...SOUTHWESTERN CRAIGHEAD AND WESTERN POINSETT
COUNTIES...
AT 1004 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS MAY
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...HARRISBURG...WEINER...CHERRY VALLEY...CASH...HICKORY
RIDGE...EGYPT...WALDENBURG...GREENFIELD...FISHER...HERMAN...SUPPLY...
PITTS...DRYDEN...OTWELL...CARY...VALLEY VIEW...UNO...MERSMAN AND
FARRVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3570 9104 3588 9103 3588 9059 3536 9073
3535 9104
$$840
WGUS74 KMEG 070330
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON JUL 6 2015
ARC031-037-111-070340-
/O.CAN.KMEG.FF.W.0075.000000T0000Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-CRAIGHEAD AR-POINSETT AR-
1030 PM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CROSS...SOUTHWESTERN
CRAIGHEAD AND WESTERN POINSETT COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3570 9104 3588 9103 3588 9059 3536 9073
3535 9104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:23 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 6, 6:23 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 623 PM CDT MON JUL 6 2015 .UPDATE... UPDATED FOR THE 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 340 PM CDT MON JUL 6 2015/ DISCUSSION... WARM AND HUMID CONDITIONS REMAIN ACROSS THE MID SOUTH THIS AFTERNOON WITH ONLY ISOLATED SHOWERS DEVELOPING DURING THE DIURNAL MAXIMUM OF THE AFTERNOON. MOST LOCATIONS SHOULD REMAIN DRY INTO THIS EVENING AS THE MID SOUTH REMAINS POSITIONED BETWEEN WEATHER SYSTEMS. A SHORTWAVE OVER THE SOUTHERN PLAINS WILL MOVE EAST ACROSS THE MID SOUTH LATER TONIGHT. A STRENGTHENING LOW LEVEL JET ASSOCIATED WITH THIS UPPER LEVEL FEATURE WILL NOSE INTO THE AREA AND HELP TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AFTER MIDNIGHT ALONG AND NORTH OF INTERSTATE 40. THIS SHORTWAVE WILL MOVE EAST TUESDAY MORNING WITH ANY LINGERING CONVECTION ACROSS NORTHWEST TENNESSEE COMING TO AN END. ANOTHER SHORTWAVE WILL MOVE BY TO OUR NORTH BY TUESDAY AFTERNOON AS A COLD FRONT DROPS SOUTH TO THE VICINITY OF OUR NORTHERN CWA BORDER. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD FORM TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY NIGHT...MAINLY ACROSS NORTHERN AREAS. AS MLCAPES EXCEED 2000 J/KG AND DEEP LAYER SHEAR RANGES BETWEEN 20-30 KTS...THERE MAY BE A STRONGER STORM OR TWO DEVELOP. AT THIS TIME...IT DOES NOT APPEAR THAT WIDESPREAD SEVERE WEATHER WILL OCCUR. THERE MAY BE AN INCREASING THREAT FOR HEAVY RAINFALL AS STORMS TEND TO MOVE REPEATEDLY OVER THE SAME AREAS. THIS WILL NEED TO BE MONITORED FOR ANY POTENTIAL FLASH FLOOD POTENTIAL. THE FRONT WILL BEGIN TO LIFT BACK NORTHWARD ON WEDNESDAY AS SHORTWAVE RIDGING DEVELOPS AHEAD OF ANOTHER SHORTWAVE EJECTING NORTHEASTWARD OUT OF THE SOUTHERN PLAINS. THIS SHOULD LOWER POPS AREAWIDE AND CONFINE CHANCES FOR STORMS TO OUR FAR NORTHERN AREAS. THESE STORM CHANCES SHOULD CONTINUE INTO WEDNESDAY NIGHT ACROSS OUR NORTHWEST ZONES AS THE SHORTWAVE CLIPS THESE AREAS. FOR THURSDAY INTO NEXT WEEKEND....UPPER LEVEL RIDGING BUILDS STRONG OVER THE AREA WITH A RETURN TO MORE TYPICAL MID JULY SUMMER WEATHER. SEASONABLY HOT AND MAINLY DRY CONDITIONS CAN BE EXPECTED THROUGH THIS PORTION OF THE EXTENDED FORECAST PERIOD. THE UPPER RIDGE WILL RETROGRADE WESTWARD BY THE END OF THE WEEKEND WITH A RETURN TO NORTHWEST FLOW AND A SERIES OF DISTURBANCES HELPING TO INCREASE STORM CHANCES ACROSS THE NORTHEASTERN PORTIONS OF THE MID SOUTH. JLH && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS SHOULD PREVAIL FOR MOST OF THE FORECAST PERIOD. SOME LOW CLOUDS MAY MOVE INTO THE KTUP AREA AROUND SUNRISE TUESDAY MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA LATER THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS WILL BE MAINLY FROM THE SOUTH AT AROUND 10 KNOTS. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 6, 8:50 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT MON JUL 6 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-080400- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 850 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT LOCALLY HEAVY RAIN IS POSSIBLE ACROSS PORTIONS OF NORTHEAST ARKANSAS INCLUDING AROUND JONESBORO AND PORTIONS OF THE MISSOURI BOOTHEEL THAT MAY CAUSE LOCALIZED FLASH FLOODING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS AREAS NORTH OF INTERSTATE 40. GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. THE PRIMARY THREATS WILL BE STRONG WIND GUSTS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:53 PM CDT | Flash Flood Watch | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 14 hr |
| Jul 7, 5:16 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.